Alert archive / Alabama / Special Weather Statements in 2024
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 9, 2024, 3:21 PM CDT for Autauga County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2024, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 9, 2024, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
County Autauga County, AL
The radar
The Birmingham radar (KBMX), 75 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted.
408
WWUS84 KBMX 092021
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
321 PM CDT Tue Jul 9 2024
ALZ041-092100-
Autauga AL-
321 PM CDT Tue Jul 9 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL AUTAUGA COUNTY THROUGH
400 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mulberry, or 10 miles east of Valley Grande, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Booth, Mulberry, Vida Junction, Dawson Mill, and New Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3242 8685 3243 8683 3244 8685 3244 8687
3246 8686 3248 8689 3249 8688 3252 8690
3271 8659 3271 8656 3255 8644 3240 8684
TIME...MOT...LOC 2021Z 236DEG 25KT 3248 8682
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
12/RobinsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 12:58 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 9, 12:58 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1258 PM CDT Tue Jul 9 2024 ...New SHORT TERM, AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 1239 PM CDT TUE JUL 9 2024 The remnants of Beryl will continue to move to the northeast through today, with a front moving west to east through the area tonight and Wednesday morning. Numerous showers and isolated thunderstorms will continue through the area this afternoon and early evening. Instabilities will be hovering around 2000 J/kg this afternoon, with weak shear. As the low pressure system passes to the north of the state this evening, shear increases and 0-1 km shear will be 20-30 kts. PW values will be max for this time of year thanks to the strong southwesterly prevailing mid level winds. Any activity is capable of producing high rainfall rates and gusting winds. Storms should be moving fairly quickly due to the stronger mid level winds. Winds at the surface will increase through the day, with gusts up to 20-25 mph possible in the western counties. Overnight, the activity should weaken and become more isolated, decreasing from west to east. By Wednesday morning, northwesterly flow will move over the state with drier air moving into the area. Models are trying to hold on to a few areas of showers in the far southeast in the afternoon, but with so much dry air in place, will only keep a chance in for now. Temperatures will be cooler across the area through the afternoon with so much scattered convection. Highs today will be in the low 70s. Lows tonight will be in the upper 60s and low 70s while highs Wednesday will be in the upper 80s and lower 90s. With so much dry air filtering into the area, heat indices will finally be in the mid to upper 90s Wednesday. 24 && .LONG TERM... (Wednesday night through next Monday) Issued at 305 AM CDT TUE JUL 9 2024 Mid- to upper-level troughing will remain positioned near the Great Lakes Thursday, stretching an axis southwestward into the Southern Plains. Meanwhile, low-level ridging will already be in a strengthening phase across the Southeast, with an subsequent broadening of the ridge aloft. Thus, the period will generally feature a warming temperature trend while moisture profiles remain insufficient for meaningful rain chances - outside of isolated diurnal convection across our southern forecast zones. Afternoon highs will reach the mid to upper 90s this weekend as the deep-layer ridge centers across the northern Gulf with 500 mb heights ~596 decameters. By early next week, dewpoints & PWs increase enough to foster more scattered afternoon convection, though overall rain chances/QPF will not be enough to combat these above-average temperatures. Unfortunately, this will likely worsen ongoing local drought conditions. 40/Sizemore && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT TUE JUL 9 2024 With the remnants of Beryl moving to the northeast of the area through the TAF period, winds will increase and shift from the south to southwest today to northwesterly Wednesday. Any shower or storm that moves over a TAF site could produce brief periods of IFR visibilities due to the high low level moisture and high rain rates expected. Activity should decrease overnight from west to east with VFR conditions expected at each TAF site Wednesday late morning through the afternoon. 24 && .FIRE WEATHER... Humid conditions will continue through this afternoon, with scattered to numerous showers and thunderstorms. 20 ft winds will be southerly to southwesterly at 5-10 mph. Drier air will move into the area tomorrow which will provide lower afternoon RH values for the rest of the week. This will keep rain chances very low for the next several days with afternoon RH values as low as 30-40%. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 67 88 65 92 / 40 0 10 10 Anniston 71 88 67 92 / 40 0 10 10 Birmingham 70 89 69 93 / 40 0 10 10 Tuscaloosa 69 90 69 93 / 10 0 0 10 Calera 70 90 69 93 / 30 0 0 10 Auburn 74 89 71 92 / 30 10 0 10 Montgomery 73 91 70 94 / 30 10 10 10 Troy 73 91 70 93 / 30 30 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for the following counties: Autauga-Barbour-Bibb-Bullock-Chambers-Chilton-Coosa- Dallas-Elmore-Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes- Macon-Marengo-Montgomery-Perry-Pickens-Pike-Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker. && SHORT TERM...24 LONG TERM....40 AVIATION...24
Hazardous weather outlook, Jul 9, 3:08 AM CDT, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 308 AM CDT Tue Jul 9 2024 ALZ011>015-017>050-101115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 308 AM CDT Tue Jul 9 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 9, 1:28 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Birmingham AL
128 PM CDT Tue Jul 9 2024
ALZ019-021-027>029-091915-
Calhoun AL-Clay AL-Talladega AL-Randolph AL-Cleburne AL-
128 PM CDT Tue Jul 9 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TALLADEGA...
NORTHWESTERN RANDOLPH...SOUTHEASTERN CALHOUN...SOUTHWESTERN CLEBURNE
AND NORTHEASTERN CLAY COUNTIES THROUGH 215 PM CDT...
At 127 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Cheaha, or 9 miles northwest of Lineville, moving northeast at
30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Anniston, Oxford, Heflin, Lineville, Waldo, Barfield, Fosters Cross
Roads, Delta, Corinth, Mount Cheaha, Hollis Crossroads, Choccolocco,
Lake Cleburne, Dearmanville, Camp Mac, Micaville, Chalafinnee,
Ironaton, Lake Chinnabee, and Camp Sequoyah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3327 8593 3342 8606 3374 8561 3348 8538
TIME...MOT...LOC 1827Z 233DEG 27KT 3341 8588
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
12/RobinsonSpecial weather statement, Jul 9, 1:46 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Birmingham AL
146 PM CDT Tue Jul 9 2024
ALZ017-024-091930-
Jefferson AL-Blount AL-
146 PM CDT Tue Jul 9 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL BLOUNT AND
JEFFERSON COUNTIES THROUGH 230 PM CDT...
At 146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cardiff to Mulga to near North Johns.
Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Birmingham, Vestavia Hills, Bessemer, Homewood, Mountain Brook,
Trussville, Hueytown, Gardendale, Irondale, Leeds, Moody, Fairfield,
Fultondale, Dallas, Center Point, Pleasant Grove, Clay, Pinson,
Tarrant, and Midfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3394 8660 3380 8655 3380 8658 3377 8658
3376 8654 3372 8653 3366 8653 3362 8655
3356 8655 3355 8652 3352 8652 3352 8656
3350 8657 3340 8712 3354 8705 3375 8701
TIME...MOT...LOC 1846Z 238DEG 25KT 3370 8697 3354 8697 3341 8711
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
12/RobinsonSpecial weather statement, Jul 9, 2:41 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
241 PM CDT Tue Jul 9 2024
ALZ024>026-092030-
Jefferson AL-Shelby AL-St. Clair AL-
241 PM CDT Tue Jul 9 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SHELBY...EAST
CENTRAL JEFFERSON AND SOUTHWESTERN ST. CLAIR COUNTIES THROUGH 330 PM
CDT...
At 241 PM CDT, Doppler radar was tracking a strong thunderstorm over
northeastern Birmingham, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Birmingham, Vestavia Hills, Homewood, Mountain Brook, Trussville,
Irondale, Leeds, Moody, Fultondale, Center Point, Clay, Pinson,
Tarrant, Margaret, Argo, Ketona Lakes, B.j.c.c., Chalkville, Shops of
Grand River, and Kingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3346 8687 3360 8687 3375 8651 3348 8643
TIME...MOT...LOC 1941Z 247DEG 20KT 3355 8678
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
12/RobinsonSpecial weather statement, Jul 9, 2:59 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
259 PM CDT Tue Jul 9 2024
ALZ047-092030-
Lee AL-
259 PM CDT Tue Jul 9 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN LEE COUNTY THROUGH 330
PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Griffen Mill, or 10 miles southeast of Opelika, moving northeast at
30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Auburn, Opelika, Smiths, Smiths Station, Beulah, Beauregard,
Bleecker, Beans Mill, Griffen Mill, Monterey Heights, and Marvyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3251 8500 3251 8506 3249 8506 3247 8516
3247 8533 3242 8533 3241 8538 3262 8543
3275 8520 3274 8512 3273 8511 3272 8512
3269 8512 3266 8509 3265 8511 3263 8509
3262 8509 3258 8507
TIME...MOT...LOC 1959Z 242DEG 24KT 3252 8531
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
12/RobinsonSpecial weather statement, Jul 9, 3:03 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
303 PM CDT Tue Jul 9 2024
ALZ035-036-041-092045-
Chilton AL-Autauga AL-Coosa AL-
303 PM CDT Tue Jul 9 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL AUTAUGA...
SOUTHEASTERN CHILTON AND SOUTHWESTERN COOSA COUNTIES THROUGH 345 PM
CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm over
Billingsley, or 11 miles southwest of Clanton, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clanton, Billingsley, Plecher, Marbury, Mitchell Lake, Welona,
Higgins Ferry Park, Verbena, Pooles Crossroads, Mitchell Dam, and
Cooper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3271 8685 3294 8648 3277 8633 3275 8634
3275 8641 3271 8642 3262 8677
TIME...MOT...LOC 2003Z 240DEG 24KT 3269 8671
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
12/RobinsonSpecial weather statement, Jul 9, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
321 PM CDT Tue Jul 9 2024
ALZ041-092100-
Autauga AL-
321 PM CDT Tue Jul 9 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL AUTAUGA COUNTY THROUGH
400 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mulberry, or 10 miles east of Valley Grande, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Booth, Mulberry, Vida Junction, Dawson Mill, and New Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3242 8685 3243 8683 3244 8685 3244 8687
3246 8686 3248 8689 3249 8688 3252 8690
3271 8659 3271 8656 3255 8644 3240 8684
TIME...MOT...LOC 2021Z 236DEG 25KT 3248 8682
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
12/RobinsonThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:22 PM CDT | Special Weather Statement | BMX | Coosa | 23 min |
| Jul 9, 2:17 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 24 more | 17 hr |
| Jul 9, 12:18 PM CDT | Special Weather Statement | BMX | Talladega | 42 min |
| Jul 9, 1:14 PM CDT | Special Weather Statement | BMX | Calhoun | 46 min |
| Jul 9, 1:28 PM CDT | Special Weather Statement | BMX | Cleburne | 47 min |
| Jul 9, 1:46 PM CDT | Special Weather Statement | BMX | Jefferson | 44 min |
| Jul 9, 2:41 PM CDT | Special Weather Statement | BMX | Jefferson | 49 min |
| Jul 9, 2:59 PM CDT | Special Weather Statement | BMX | Lee | 31 min |
| Jul 9, 3:03 PM CDT | Special Weather Statement | BMX | Chilton | 42 min |
| Jul 9, 3:56 PM CDT | Special Weather Statement | BMX | Coosa | 49 min |
| Jul 9, 4:16 PM CDT | Special Weather Statement | BMX | Coosa | 44 min |
Nearby
Special Weather Statements in Alabama, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.